Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Corpus Christi, TX

August 6, 2021San Patricio County, Texas

NWS Corpus Christi, TX issued this special weather statement at Aug 6, 2021, 1:46 PM CDT for San Patricio County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2021, 1:46 PM CDT (18:46 UTC)
Expired
Aug 6, 2021, 2:15 PM CDT
In force
29 min
Issued by
NWS Corpus Christi, TX
Hail
0.25 in
Wind
40

County San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 18 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 6.8 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2021-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 885 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2021-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
885 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
885 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

225 
WWUS84 KCRP 061846
SPSCRP

Special Weather Statement
National Weather Service Corpus Christi TX
146 PM CDT Fri Aug 6 2021
 
TXZ244-061915-
Inland San Patricio TX-
146 PM CDT Fri Aug 6 2021

...A strong thunderstorm will impact portions of central San Patricio
County through 215 PM CDT...

At 145 PM CDT, Doppler radar was tracking a strong thunderstorm over
Odem, or near Sinton, moving north at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Sinton, Odem, West Sinton and Edroy. 

This includes the following highways...
 Interstate 37 between mile markers 18 and 23.
 US Highway 181 between mile markers 622 and 624.
 US Highway 77 between mile markers 648 and 658.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 2789 9761 2789 9762 2804 9772 2805 9746
      2788 9752 2788 9761
TIME...MOT...LOC 1845Z 178DEG 13KT 2796 9758 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

Adams

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at Aug 6, 1:36 PM CDT, 10 minutes earlier.

Area forecast discussion, Aug 6, 1:36 PM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
136 PM CDT Fri Aug 6 2021

.DISCUSSION...Updated aviation discussion for 18z TAF cycle.

&&

.AVIATION...

One final round of convection is moving through the eastern TAF
sites this afternoon, with potential for lightning restrictions
and brief MVFR cigs/vsbys. Later in the period upper ridging will
begin to move into the region, with drier conditions aloft and
greatly reduced chances for convection. With relatively light
winds overnight, there is some potential for brief MVFR vsbys in
light fog that will quickly mix out after sunrise. Winds will
increase by the end of the period as our normal summer diurnal
cycle commences.

&&

.PREV DISCUSSION... /Issued 643 AM CDT Fri Aug 6 2021/

AVIATION...

An area of showers continue to lift north this morning with most
locations at VFR levels. The exception is COT where showers are
ongoing. VFR conditions expected to prevail today with brief
periods of MVFR due to convection. The VCT TAF site is expected to
have the most convection today with sites south and west see
decreasing rain chances. By late afternoon, much of the convection
is expected to be exiting to the northeast. A few lingering
showers are possible into the early evening across the VCT area.
Clouds will be on the decrease overnight. There is the potential
for patchy fog to develop toward the end of the TAF period, but
have left the mention out of the TAFs for now.

PREV DISCUSSION... /Issued 413 AM CDT Fri Aug 6 2021/

SHORT TERM (Today through Saturday)...

The chance for showers and thunderstorms continues today along with
hot and humid conditions. A mid/upper level trough will slowly drift
east today and interact with deep moisture (PWATs around 2 inches)
as well as an unstable airmass bringing additional showers and
thunderstorms to S TX. The deepest moisture and best instability
will be across the Victoria Crossroads leading to scattered to
numerous storms while the remainder of the area will have isolated
to scattered storms.

Rain chances diminish this evening as drier upper levels advect
across the area. Latest models show the mid level trough splitting
tonight with the southern portion moving slightly west across S TX
as an inverted trough through Saturday. Models also show the 250mb
ridge building across the region bringing subsidence and drier upper
levels. PWATs are progged to lower to 1.9-2.0 inches tonight and 1.5
inches by Saturday afternoon. Limited but sufficient moisture will
remain in place for isolated convection to develop along the sea
breeze across the Victoria Crossroads. Otherwise, the remainder of S
TX will remain generally rain free tonight and Saturday.

Hot and humid conditions will lead to another day with heat indices
ranging from 105 to 109. A few areas may briefly see heat index
values exceed 110. Similar conditions are expected once again
Saturday afternoon.

LONG TERM (Saturday Night through Thursday)...

Seasonal conditions are expected through the extended period as the
mid and upper level pattern shift with energy staying farther north,
limiting rain chances across South Texas. Enough moisture will ride
around the SE US ridge into the Victoria Crossroads region to
produce a few sea breeze showers through the early part of the week.
By mid-week, moisture increases a bit more for the Coastal Bend and
Coastal Plains to expand slight chance PoPs into those regions by
Thursday.

Temperatures remain near normal, generally in the 90s through the
long term period. Will see heat index values at least between 105
and 109 daily. Heat advisory conditions will be possible for
portions of the area in the first half of the week, mainly the
inland coastal bend into the eastern brush country.

MARINE...

A weak onshore flow will continue today, becoming weak to moderate
tonight into Saturday. Scattered showers and thunderstorms are
possible today with drier conditions by tonight and Saturday.
Moderate onshore flow is expected Sunday into Monday before
becoming weak to moderate by Tuesday. Mainly dry conditions
persist through mid-week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    92  78  94  79  94  /  30  10  10   0  10
Victoria          91  76  93  77  94  /  60  20  20   0  10
Laredo            96  76  99  77 101  /  30  10   0   0   0
Alice             95  74  97  75  98  /  30  10  10   0  10
Rockport          91  81  92  82  93  /  40  10  10   0  10
Cotulla           94  76  98  77  99  /  30  10   0   0   0
Kingsville        94  76  95  77  96  /  30  10  10   0  10
Navy Corpus       90  81  91  82  93  /  30  10  10   0  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

JV/71...AVIATION
Hazardous weather outlook, Aug 6, 5:14 AM CDT, 8 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
514 AM CDT Fri Aug 6 2021

TXZ229>234-239>247-342>347-442-443-447-071015-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
514 AM CDT Fri Aug 6 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Heat Index values 105 to 109. Few locations may briefly exceed
110.

Scattered to numerous thunderstorms. Small hail and wind gusts up
to 40 mph are possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Maximum Heat Index values at least 105 to 109 degrees expected over
the weekend and into next week. Heat Advisory conditions are
possible Sunday through Wednesday across portions of South Texas as
Maximum Heat Index values may exceed 110 degrees.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-071015-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
514 AM CDT Fri Aug 6 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Scattered to numerous thunderstorms. Small hail and wind gusts up
to 30 knots are possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

TE/PH

In the hours before

Special weather statement, Aug 6, 1:46 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
146 PM CDT Fri Aug 6 2021

TXZ244-061915-
Inland San Patricio TX-
146 PM CDT Fri Aug 6 2021

...A strong thunderstorm will impact portions of central San Patricio
County through 215 PM CDT...

At 145 PM CDT, Doppler radar was tracking a strong thunderstorm over
Odem, or near Sinton, moving north at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Sinton, Odem, West Sinton and Edroy.

This includes the following highways...
 Interstate 37 between mile markers 18 and 23.
 US Highway 181 between mile markers 622 and 624.
 US Highway 77 between mile markers 648 and 658.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2789 9761 2789 9762 2804 9772 2805 9746
      2788 9752 2788 9761
TIME...MOT...LOC 1845Z 178DEG 13KT 2796 9758

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Adams

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 1:06 AM CDTSpecial Weather StatementCRPWebb39 min
Aug 6, 1:30 AM CDTAreal Flood AdvisoryCRPWebb3 hr
Aug 6, 1:54 AM CDTFlash Flood WarningCRPWebb3 hr
Aug 6, 2:14 PM CDTSpecial Weather StatementCRPSan Patricio31 min
Aug 6, 3:03 PM CDTSpecial Weather StatementCRPBee27 min
Aug 6, 4:25 PM CDTSpecial Weather StatementCRPMcMullen50 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.